MAUDE Adverse Event Report: LIVANOVA USA ESTECH PERCUTANEOUS INSERTION DIALATOR KIT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

LIVANOVA USA ESTECH PERCUTANEOUS INSERTION DIALATOR KIT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 200-120
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not provided.Contact telephone number: (b)(6).During follow-up communication with the customer, it was reported that the device was available for return.However, due to blood borne pathogen contamination, the product could not be returned.The customer reported that the patient had been transferred from another hospital and that it is not believed that the guide wire was to blame for the patient death, which occurred following the procedure reportedly due to an unrelated medical condition.Customer photographs were provided, which confirmed the reported issue.Research into this product found that in the past two years, over 52,000 guide wires have been consumed at livanova into various kits.This is the only complaint received within that time frame for unraveling.An outside manufacturer provides the 180cm guide wire for incorporation into the dilator kit.A description of the customer¿s complaint and the photographs of the unraveled device have been forwarded to them through a supplier quality notification.As the device could not be returned for investigation, a root cause was not determined.Device blood borne pathogen contaminated.
 
Event or Problem Description
Livanova received a report that the guide wire of the estech percutaneous insertion dialator kit unraveled as it was being removed from the patient during a procedure.No patient injury was reported as a result of the event.However, it has been reported that the patient later expired due to a medical condition.

Brand Name
ESTECH PERCUTANEOUS INSERTION DIALATOR KIT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
LIVANOVA USA
14401 w. 65th way
arvada CO 80004
MDR Report Key6926968
Report Number1718850-2017-00017
Device Sequence Number16348468
Product Code DRE
UDI-Device Identifier00803622112522
UDI-Public(01)00803622112522(240)200-120(17)200630(10)1717800119
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number200-120
Device Catalogue Number200-120
Device Lot Number1717800119
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2017
Initial Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1